Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can I use cosmelite and UV-AVO sunscreen lotion for acne scars on my skin?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4047 Questions
Hello, I have acne scars on my skin and my skin has got a lil dark too My aunt has suggested me to use cosmelite She has also suggested UV-AVO sunscreen lotion and NMF E to apply in the night Please advice
Posted Tue, 14 Jan 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 22 minutes later
Brief Answer: Do not use cosmelite by your own Detailed Answer: Hi, Welcome and thanks for posting your query to healthcare magic. I can understand your concern for the dark spots and scars after acne. To tell you simple facts about these spots- these marks or spots are known as "Post inflammatory hyper-pigmentation" or PIH. These are formed due to the activity of melanocytes in the skin. These melanocytes are the cells which regularly produces color/pigment known as melanin in the skin. These are superficially present in the upper skin known as epidermis. So whenever there is any type of injury to the skin then there is over production of melanin in the skin. This pigmentation is known as "Post inflammatory hyper-pigmentation" or PIH. The injury can be of any type- as in your case it is due to acne and shaving. So the important of the fact is -as the epidermis or the superficial skin is continuously renewed, so therefore these PIH marks are also temporary and not permanent marks. These definitely fades by itself after a period of time. It depends on the depth of pigmentation- if it superficial then get vanished in few months or may take multiple of months if are deeper one. There are certain medication which helps out in reducing and removing the pigment in short period of time. Cosmelite contains hydroquinone, steroid and tretinoin. The cream is good but shouldn't be used without a dermatologist's prescription. On its prolonged use it can cause thinning skin with red irritated skin or even hair growth because of steroids in it. For this in my opinion you can use cream containing Kojic acid or Azealic acid over the affected area of pigmentation. These are one of the best and safest creams to be applied. Apply any of these creams in a very thin layer at night time only so that these should not be visible to naked eye. Apply at night time before sleeping. You should use a good sunscreen- preferably a gel based rather than a cream based one or any moisturizing lotion, because of your previous history of acne. Diet is also quite important in reducing the pigmentation. Good diet not only helps in renewing the skin better as well as works as best sunscreen to protect our skin. You can eat a lot fruits and green leafy vegetables in your daily schedule. I hope these informations will help you in getting rid of pigmentation marks.I will be glad to reply any further queries. I wish best and early recovery, With regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor